Alert archive / Missouri / River Flood Warnings in 2009
River Flood Warning 13, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Apr 13, 2009, 2:55 PM CDT for Vernon County, Missouri. It took effect at Apr 13, 2009, 7:00 PM CDT. It was in force for 37 hr.
The area
The counties it named.
The facts
- Issued
- Apr 13, 2009, 2:55 PM CDT (19:55 UTC)
- In effect from
- Apr 13, 2009, 7:00 PM CDT
- Expired
- Apr 15, 2009, 8:15 AM CDT
- In force
- 37 hr
- Issued by
- NWS Springfield, MO
- Flood severity
- Minor
County Vernon County, MO
The radar
The Pleasant Hill radar (KEAX), 107 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marmaton River near Nevada (NVDM7). The gauge peaked at 21.07 ft at Apr 14, 2009, 10:00 AM CDT.
- Action stage
- 18 ft
- Minor stage
- 20 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06918060, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KSGF 131955 FLWSGF BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT MON APR 13 2009 ...THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY .HEAVY RAINFALL RECEIVED ON SUNDAY ACROSS THE MARMATON RIVER BASIN HAS ALREADY CAUSED RIVER LEVELS TO RISE SIGNIFICANTLY. NEAR NEVADA... THE RIVER IS EXPECTED TO CREST RIGHT AT FLOOD STAGE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH PROPERTY AND LIVESTOCK ALONG THE RIVER SHOULD CONTINUE TO MONITOR RIVER CONDITIONS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-140755- /O.NEW.KSGF.FL.W.0013.090414T0000Z-090415T0000Z/ /NVDM7.1.ER.090414T0000Z.090414T0000Z.090414T0000Z.NO/ 255 PM CDT MON APR 13 2009 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * FLOOD WARNING FOR THE MARMATON RIVER NEAR NEVADA. * FROM THIS EVENING TO TUESDAY EVENING...OR UNTIL THE WARNING IS CANCELLED. * AT 1:45 PM MONDAY THE STAGE WAS 18.2 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER IS EXPECTED TO RISE TO NEAR FLOOD STAGE THIS EVENING. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE... WHICH MAINLY AFFECTS LOW LYING AREAS ALONG THE RIVER. $$
4 follow-up statements
000 WGUS83 KSGF 140116 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT MON APR 13 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY .HEAVY RAINFALL TIME FRAME LOCATION HAS CAUSED RIVER LEVELS TO RISE. ANY OTHER PERTINENT INFORMATION THAT WOULD AFFECT THE PUBLIC PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-141616- /O.EXT.KSGF.FL.W.0013.000000T0000Z-090415T0651Z/ /NVDM7.1.ER.090414T0022Z.090414T0600Z.090414T0651Z.NO/ 816 PM CDT MON APR 13 2009 ...FLOOD WARNING EXTENDED UNTIL LATE TUESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL LATE TUESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 20.1 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.1 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$ MOC217-141616- /O.EXT.KSGF.FL.W.0012.090415T1630Z-090417T1559Z/ /SCZM7.1.ER.090415T1630Z.090416T0600Z.090416T1559Z.NO/ 816 PM CDT MON APR 13 2009 THE FLOOD WARNING CONTINUES FOR THE OSAGE RIVER NEAR SCHELL CITY. * FROM WEDNESDAY MORNING TO FRIDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM MONDAY THE STAGE WAS 24.8 FEET. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 30.0 FEET. * FORECAST...RISE ABOVE FLOOD STAGE BY LATE WEDNESDAY MORNING AND CONTINUE TO RISE TO NEAR 30.2 FEET BY EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY LATE THURSDAY MORNING. * IMPACT...AT 30.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE SCHELL-OSAGE CONSERVATION AREA. FLOOD WATERS ALSO BEGIN TO IMPACT THE OLD RIVER ROAD, NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$
000 WGUS83 KSGF 141414 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 914 AM CDT TUE APR 14 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... OSAGE RIVER NEAR SCHELL CITY AFFECTING VERNON COUNTY. ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-150514- /O.EXT.KSGF.FL.W.0013.000000T0000Z-090416T0815Z/ /NVDM7.1.ER.090414T0022Z.090414T1345Z.090415T0815Z.NO/ 914 AM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL LATE WEDNESDAY NIGHT...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL LATE WEDNESDAY NIGHT...OR UNTIL THE WARNING IS CANCELLED. * AT 8:45 AM TUESDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * IMPACT...AT 22.0 FEET...FLOOD WATERS BEGIN TO IMPACT THE COUNTY ROAD, WEST OF NEVADA, AT THE GAGE SITE. $$ MOC217-141444- /O.CAN.KSGF.FL.W.0012.000000T0000Z-090417T1559Z/ /SCZM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 914 AM CDT TUE APR 14 2009 THE FLOOD WARNING IS CANCELLED FOR THE OSAGE RIVER NEAR SCHELL CITY. * AT 8:45 AM TUESDAY THE STAGE WAS 26.3 FEET. * FLOOD STAGE IS 30.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 29.8 FEET TOMORROW EVENING. * IMPACT...AT 30.0 FEET...FLOOD WATERS BEGIN TO AFFECT THE SCHELL-OSAGE CONSERVATION AREA. FLOOD WATERS ALSO BEGIN TO IMPACT THE OLD RIVER ROAD, NORTH OF SCHELL CITY, AND LOST CREEK ROAD, ON THE WEST SIDE OF SCHELL LAKE. IN ADDITION, FLOOD WATERS OVERFLOW THE MAIN OSAGE RIVER CHANNEL, AT THE GAGE SITE. $$ HATCH
000 WGUS83 KSGF 150116 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 816 PM CDT TUE APR 14 2009 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-151616- /O.EXT.KSGF.FL.W.0013.000000T0000Z-090416T1400Z/ /NVDM7.1.ER.090414T0022Z.090414T1845Z.090415T1400Z.NO/ 816 PM CDT TUE APR 14 2009 ...FLOOD WARNING EXTENDED UNTIL THURSDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE MARMATON RIVER NEAR NEVADA. * UNTIL THURSDAY MORNING...OR UNTIL THE WARNING IS CANCELLED. * AT 7:45 PM TUESDAY THE STAGE WAS 21.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW LATE MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$
000 WGUS83 KSGF 151315 FLSSGF FLOOD STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 815 AM CDT WED APR 15 2009 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN MISSOURI... MARMATON RIVER NEAR NEVADA AFFECTING VERNON COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. TWO FEET OF WATER WILL CARRY MOST VEHICLES AWAY. STAY TUNED TO NOAA WEATHER RADIO FOR LATER STATEMENTS. ADDITIONAL RIVER INFORMATION CAN BE FOUND ON OUR ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=SGF (ALL LOWER CASE) && MOC217-151345- /O.CAN.KSGF.FL.W.0013.000000T0000Z-090416T1400Z/ /NVDM7.1.ER.090414T0022Z.090414T1845Z.090415T1157Z.NO/ 815 AM CDT WED APR 15 2009 THE FLOOD WARNING IS CANCELLED FOR THE MARMATON RIVER NEAR NEVADA. * AT 7:45 AM WEDNESDAY THE STAGE WAS 19.9 FEET. * FELL BELOW FLOOD STAGE AT 6:57 AM WEDNESDAY. * FLOOD STAGE IS 20.0 FEET. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 14.2 FEET BY TOMORROW MORNING. * IMPACT...AT 20.0 FEET...MINOR FLOODING BEGINS NEAR THE GAGE SITE, WHICH MAINLY AFFECT LOW LYING AREAS ALONG THE RIVER. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Apr 13, 2:33 PM CDT, 22 minutes earlier.
Area forecast discussion, Apr 13, 2:33 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
233 PM CDT MON APR 13 2009
.DISCUSSION...
LIGHT RAIN SHOWERS CONTINUE TO FALL THIS AFTERNOON ACROSS THE
EASTERN PORTIONS OF THE OZARKS UNDER SYNOPTIC UPLIFT ASSOCIATED
WITH LOW PRESSURE PASSING ACROSS NORTHERN MISSOURI. TEMPERATURES
HAVE REMAINED NEARLY STEADY IN THE MID 40S UNDER DENSE CLOUD COVER
OVER THE AREA.
THE MAIN SHORT TERM FORECAST CHALLENGES FOR THIS FORECAST PACKAGE
WILL BE THE EXIT OF PRECIPITATION FROM THE CWA AND OVERNIGHT
FROST POTENTIAL. THE LOW PRESSURE SYSTEM CURRENTLY OVER NORTHERN
MISSOURI WILL EJECT TO THE EAST THIS AFTERNOON INTO THE EVENING
WITH PRECIPITATION ENDING OVERNIGHT. CLEARING CONDITIONS ARE
EXPECTED TO THE WEST BEFORE SUNRISE THAT WILL ALLOW ENOUGH COOLING
OVERNIGHT FOR FROST TO DEVELOP. THE COOLING DOES NOT APPEAR TO BE
STRONG ENOUGH FOR SIGNIFICANT FOG FORMATION.
A NICE WARM UP WILL FOLLOW FOR MID WEEK WITH UPPER LEVEL RIDGING
BUILDING IN FROM THE WEST WITH HIGHS IN THE UPPER 60S...MAYBE EVEN
70 ACROSS THE AREA. THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS
WILL BE THIS WEEKEND WHEN THE NEXT PACIFIC SYSTEM WILL MOVE INTO
THE AREA BEHIND THE UPPER LEVEL RIDGE. GFS AND ECMWF HAVE COME
TOGETHER A BIT BETTER THAN PREVIOUS RUNS WITH THIS SYSTEM. WENT
WITH GFS FOR THE PRIMARY GUIDANCE WITH THE HIGHEST POPS ON
SATURDAY. ALSO WENT FOR LOWER TEMPERATURES ON MONDAY WITH
SIGNIFICANT SURFACE CAA BEHIND THE PASSING SYSTEM.
KARDELL/TERRY
&&
.AVIATION...
FOR THE 18Z KJLN/KSGF TAFS...WITH THE 500 MB LOW CURRENTLY TRACKING
JUST NORTH OF THE AIRPORTS...WILL MAINTAIN AT LEAST LOWER END MVFR
THROUGH THE AFTERNOON. GFS MOS SEEMS TO BE VERIFYING BETTER TODAY SO
WILL USE ITS SLIGHTLY MORE OPTIMISTIC GUIDANCE FOR OUR TAFS
THROUGH THE AFTERNOON.
FORECAST BECOMES PRETTY COMPLICATED TONIGHT AS THE MAIN STORM
SYSTEM EXITS THE REGION. WITH THE RESIDUAL GROUND MOISTURE FROM
HEAVY RAIN YESTERDAY...MINIMAL EVAPORATION TODAY AND CLEARING
SKIES LATE TONIGHT...WE HAVE THE POTENTIAL TO SEE BRIEF VFR
QUICKLY FOLLOWED BY IFR VISIBILITIES AND CEILINGS AROUND 9Z AND
LASING UNTIL AROUND 13-14Z. MOS GUIDANCE IS NOT PICKING UP ON THIS
HOWEVER SREF PAINS ABOUT A 10-20 PERCENT CHANCE FOR IFR BETWEEN
09-12. SINCE JOPLIN WILL CLEAR OUT FIRST...THEY WILL HAVE A BETTER
SHOT AT THICKER FOG DEVELOPMENT.
BY MID MORNING...VISIBILITIES AND CEILINGS SHOULD QUICKLY IMPROVE
TO VFR AS HIGH PRESSURE AND A DRIER AIRMASS SPREAD INTO THE AREA.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FROST ADVISORY FROM 4 AM TO 8 AM CDT TUESDAY FOR MOZ066-067-077-
078-088-089-093-094-101-102.
KS...FROST ADVISORY FROM 4 AM TO 8 AM CDT TUESDAY FOR KSZ073-097-101.
&&Hazardous weather outlook, Apr 13, 12:45 PM CDT, 2 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1245 PM CDT MON APR 13 2009 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-141745- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 1245 PM CDT MON APR 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. FROST WILL BE POSSIBLE LATE TONIGHT ALONG AND WEST OF A LINE FROM OSCEOLA TO STOCKTON...AS CLOUD COVER DISSIPATES OVER WEST CENTRAL MISSOURI AND SOUTHEAST KANSAS...AND WINDS BECOME LIGHT AND VARIABLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. ANOTHER STORM SYSTEM WILL MOVE INTO THE AREA BRINGING A CHANCE OF THUNDERSTORMS FROM FRIDAY INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) TERRY/KARDELL
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 9:22 AM CDT | River Flood Warning | SGF | Vernon | 24 hr |
| Apr 13, 2:43 PM CDT | Frost Advisory | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 4 more | 17 hr |
Nearby
River Flood Warnings in Missouri, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.